Thunderstorm Wind, Mercer
- When
- June 27, 2:00 PM EST
- Where
- Mercer County, 0.69 mi N of Sharon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.260, -80.500
Wires were reported down.
Downburst winds were possible with 1000J/kg to 1500 J/kg of SBCAPE and DCAPE ranging from 800 J/kg to 1200 J/kg.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Downburst winds were possible with 1000J/kg to 1500 J/kg of SBCAPE and DCAPE ranging from 800 J/kg to 1200 J/kg.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 27, 1:11 PM EST, 49 minutes earlier.
Area Forecast Discussion
National Weather Service Pittsburgh PA
211 PM EDT Fri Jun 27 2025
.SYNOPSIS...
Flooding and isolated damaging wind risks will continue this
afternoon/evening, and again on Saturday. Today will be the last
day of advisory-level heat. Rain chances decrease Sunday,
followed by another active period Monday to Tuesday before
temperatures return to near normal and conditions trend slightly
drier mid- week.
&&
.NEAR TERM /THROUGH TONIGHT/...
KEY MESSAGES:
- Heat concerns continue through the afternoon for most of the
area, with indices approaching 100F, hottest for valley and
urban locations
- Flood Watch issued for SW PA/northern WV - more isolated
flooding issues possible in eastern OH
- Isolated wind damage threat remains
---------------------------------------------------------------
Thunderstorms have already fired in eastern Ohio, on outflow
from earlier activity now along the Lake Erie shore. There has
also been development along the ridges in the eastern CWA, where
cold air damming is keeping a backdoor cold front stuck. This
boundary is contributing to low-level convergence along with
the terrain, leading to the current development, which is
remaining closely tied to the terrain at present. More
widespread development between these two areas, in southwest
PA/northern WV, is likely in increasingly high theta-E air and
increasing convergence.
The main threat through the afternoon and evening will be flash
flooding, particularly in southwest PA and northern WV, with a
more isolated threat in eastern Ohio. The PBZ morning sounding
showed just shy of 2 inch precipitable water values, representing
the top end of climatology and a record high for June 27th.
Despite relatively skinny CAPE profiles, 1500-2500 J/kg of
mixed- layer CAPE will be in place this afternoon, along with
impressive warm-cloud depths and very little shear/storm
motion. This is leading to neighborhood probabilities of 1"/hr
rainfall rates of 40-80% across much of southwest PA and
northern WV, some portions of which that don't need more
rainfall (1 hour FFG values of 1.25" or less). This lead to the
earlier issuance of a Flood Watch for these areas, which
remains justified.
As far as the severe wind/downburst threat, initial cells have
had trouble getting too tall, although this is beginning to
chance in eastern OH. Areawide DCAPE values on the latest RAP-
based mesoanalysis are generally 600 J/kg or less. The severe
wind threat is considered secondary to the flood threat
presently, although some localized increase in DCAPE may occur
south of Pittsburgh and in eastern Ohio later this afternoon.
Localized wind damage potential could also increase if cold
pools can manage to amalgamate.
The Heat Advisory continues for now, with some localized values
in the 95-100 degree range. Expectations are that headline will
be allowed to expire this evening, with no extension into
Saturday at this time.
Convection will linger into the evening hours past sunset, but
the severe threat should largely end with sunset, and the
flooding threat by midnight, as activity diurnally decreases.
Localized fog development is expected through the dawn hours as
well.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
KEY MESSAGES:
- Downburst wind and flooding threats in the afternoon and
evening continue on Saturday.
- A frontal passage leads to a temporary break in the active
weather pattern later Saturday night through Sunday.
----------------------------------------------------------------
General model consensus continues to show a cold front
extending from eastern Canada low pressure crossing the region
generally during the peak heating period on Saturday. The HREF
advertises a 70- 85% probability of at least 1500 J/kg of
surface-based CAPE in a continued low-shear regime. Although
precipitable water values appear to back off slightly, into the
1.7" to 1.8" range, there certainly will continue to be a threat
of flooding, particularly east of a DUJ-PIT/ZZV line where
convective coverage is likely to maximize ahead of the front and
where soils may be even more saturated after today's activity.
A bit more dry air aloft returns to model soundings, along with
potential for 600-800 J/kg of DCAPE, will present another
isolated downburst wind threat. Given the cloud and rain
coverage, heat indicies should remain low enough to preclude any
extension of heat-based headlines into Saturday.
The passage of the boundary and the diurnal loss of instability
should lead to decreasing convective coverage from north to south
during the evening, with perhaps a precip-free CWA during the
predawn hours. Fog development may be an issue by sunrise.
The boundary is likely to stall near or just south of the Mason-
Dixon Line on Sunday. Although a few showers/storms may be possible
in the southeast ridges, much of the region may be able to enjoy a
one-day break from the active weather pattern as surface high
pressure tracks just to our north. Temperatures will remain a bit
above normal as increasingly zonal 500mb heights remain
elevated. The front is likely to begin to lift back north later
Sunday night, with perhaps a few showers across our far southern
zones toward sunrise.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
KEY MESSAGES:
- Potential for severe storms and locally heavy rainfall
through at least Monday and possibly on Tuesday.
- A drier and more seasonable air mass arrives by Wednesday and
persists through at least Thursday.
-------------------------------------------------------------------
There is general model agreement that, with the boundary lifting
north of the region again by Monday, precipitable water values
increase again on southwest flow along with instability. A flooding
threat and at least a low-end severe threat will likely continue
into Tuesday.
There is a likelihood of a frontal passage at some point during the
Tuesday/Tuesday night period that will finally kick this high-
moisture airmass definitively to the east. Although timing
differences remain, there is still generally decent ensemble
agreement on this break to the warm and rainy pattern. Temperatures
will also return to a more seasonable level as Wednesday and
Thursday generally remain dry in the more quasi-zonal flow aloft. So
low rain chances may return by Friday with a bit more wavy mid-level
flow developing.
&&
.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
Scattered to numerous showers and thunderstorms are expected to
fire after 18z again today, with localized potential for
restrictions. Most of these are more likely to track along a
line moving from eastern Ohio to western PA/northern WV in the
19Z to 02Z timeframe, but there is a chance of showers and
storms and a brief drop to MVFR vis and variable winds at any
time in the afternoon/evening. The most likely timing will be
covered in a tempo group.
Into tonight, chances of showers and storms decrease and ceilings
will lower from the east Friday night, generally impacting
terminals north and east of PIT in the most saturation and in
proximity to a back- door cold front trapped on the leeward side
of the ridges. More shower and storm chances return tomorrow
afternoon.
Outlook...
More numerous showers and thunderstorms are expected
Saturday afternoon and evening as the front wavers across the
region. There is a lesser potential for afternoon showers/storms
on Sunday as high pressure briefly brushes by to the north.
Showers/storms return again Monday with an approaching cold
front.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ013-014-
020>022-029-031-073-075.
Flood Watch until midnight EDT tonight for PAZ007>009-013>016-
020>022-029-031-073>078.
OH...Heat Advisory until 8 PM EDT this evening for OHZ039>041-
048>050-057>059-068-069.
WV...Heat Advisory until 8 PM EDT this evening for WVZ001>004-012-
021-509-510.
Flood Watch until midnight EDT tonight for WVZ001>004-012-021-
509>514.
&&
SYNOPSIS...CL
NEAR TERM...CL
SHORT TERM...CL
LONG TERM...CL
AVIATION...MilcarekHazardous Weather Outlook National Weather Service Pittsburgh PA 1035 AM EDT Fri Jun 27 2025 OHZ039>041-048>050-057>059-068-069-281445- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe- 1035 AM EDT Fri Jun 27 2025 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Heat indices from 95 to 100 degrees are expected today, peaking between the hours of noon and 6pm. There is a Marginal Risk, or level 1 out of 5, for severe thunderstorms this afternoon and evening. The main hazard is expected to be damaging wind gusts. In addition, locally heavy rainfall could result in localized flash flooding mainly during the afternoon and evening hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms could produce strong wind gusts on Saturday. In addition, locally heavy rainfall could result in localized flash flooding. An active pattern is then expected through early next week with periodic showers and thunderstorms, and the potential for locally heavy rainfall at times. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ007>009-015-016-074-076>078-WVZ511>514-281445- Mercer-Venango-Forest-Clarion-Jefferson PA- Higher Elevations of Westmoreland-Higher Elevations of Fayette- Indiana-Higher Elevations of Indiana-Preston-Eastern Preston- Western Tucker-Eastern Tucker- 1035 AM EDT Fri Jun 27 2025 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for western Pennsylvania and northern West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Also, there is a Marginal Risk, or level 1 out of 5, for severe thunderstorms this afternoon and evening. The main hazard is expected to be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms could produce strong wind gusts on Saturday. In addition, locally heavy rainfall could result in localized flash flooding. An active pattern is then expected through early next week with periodic showers and thunderstorms, and the potential for locally heavy rainfall at times. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ013-014-020>022-029-031-073-075-WVZ001>004-012-021-509-510-281445- Lawrence-Butler-Beaver-Allegheny-Armstrong-Washington-Greene- Westmoreland-Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- 1035 AM EDT Fri Jun 27 2025 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southwest Pennsylvania, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Flood Watch. Heat indices from 95 to 100 degrees are expected today, peaking between the hours of noon and 6pm. Also, there is a Marginal Risk, or level 1 out of 5, for severe thunderstorms this afternoon and evening. The main hazard is expected to be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms could produce strong wind gusts on Saturday. In addition, locally heavy rainfall could result in localized flash flooding. An active pattern is then expected through early next week with periodic showers and thunderstorms, and the potential for locally heavy rainfall at times. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
953 AM EDT Fri Jun 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Tstm Wnd Dmg Uhrichsville 40.40N 81.35W
06/26/2025 Tuscarawas OH 911 Call Center
Tree down across the 1200 block of North
Water Street in Uhrichsville. Time estimated
via radar.
&&
MLBPreliminary Local Storm Report
National Weather Service Pittsburgh PA
136 PM EDT Fri Jun 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM Flash Flood Benwood 40.01N 80.73W
06/26/2025 Marshall WV Emergency Mngr
several sections of Boggs Run road closed
due to high water.
&&
FMThe Pittsburgh radar (KPBZ), 84 km away, was scanning. The volume nearest the first event began at 19:01 UTC.
40 thunderstorm wind. Local standard time, as filed.
Wires were reported down.
A tree was down across the road.
Trees and wires were reported to be down.
Received reports of a large tree down bringing multiple power poles and lines down with it near the 200 block of Halyday Street.
A tree was down and blocking the road along Keith Avenue.
A tree branch that was larger than 3 inches in diameter was down across Pinewood Terrace.
Received a report of a tree down along Route 208 near the intersection with Monte Karlo Road.
Reports of wires down along Olean Trail in Limestone Township.
A couple of trees were reported down on power lines at 697 Wesley Chapel Road near the town of Scottdale.
A large tree branch about 10 inches in diameter was down on power lines.
Tree and wires were reported down along Walnut Street.
Power lines were reported down on Crestview Drive near Rutledge Road.
Wires were reported down in Greenville, PA.
Power lines were reported down on Bentley Ave.
Trees were reported down across the western part of the county.
A number of trees down in western half of the county.
Several trees and branches down with minor damage to an above ground pool.
Trees were reported down in Cranberry Township .
We received a report of multiple trees down along Flockerzi Road.
Report of a tree and wires down blocking Scott Road in Somerset Township.
A tree was reported down near Route 322 and Route 338.
Wires were reported down on Amsler Road.
A tree was reported down on Sunny Road with wires down also.
A tree was reported down on Marble Strobleton Road near Old Fryburg Road.
A tree and wires were reported down on Lickingville road.
Utility wires were reported down along Guitonville Road.
A tree was reported down along Route 36.
A tree was reported down on Miola road.
Received a report of a tree and wires down along Lincoln Avenue.
A tree was reported down at intersection of Route 899 and Blue Ridge Road.
Trees and wires down were reported on Creek Valley Road.
A tree was reported down down near the Bells Mill bridge.
At the KOA Campground along Waltz Mill Road, a tree came down on an occupied camper, 3 individuals trapped, no injuries.
A tree was reported down on Lost Hill Road.
A tree was down and blocking Larch Road.
A tree was reported down along with powerlines along Churchill Road.
A tree was reported down on Bouquet Road near Frye Road.
Multiple reports of trees and wires down were received along Route 51 near Rostraver Road.
Received a social media video of a tree falling in a back yard along Connellsville Road.
Report of a tree down along PA 3016 near the intersection of Starr Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2025Every state in 2025This day in weather historyWarnings in Pennsylvania, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1279085, 1279084, 1279082, 1279080, 1279078, 1279076, 1279075, 1279073, 1279071, 1279070, 1279068, 1279069, 1279067, 1279066, 1279065, 1279063, 1279040, 1279064, 1279052, 1279048, 1279058, 1279059, 1279062, 1279060, 1279061, 1279056, 1279057, 1279055, 1279049, 1279050, 1279054, 1279053, 1279044, 1279041, 1279051, 1279042, 1279043, 1279046, 1279045, 1279047.